Alert archive / Utah / Red Flag Warnings in 2019
Red Flag Warning 9, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 22, 2019, 2:11 PM MDT for 16 counties in Utah. It took effect at Jul 23, 2019, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2019, 2:11 PM MDT (20:11 UTC)
- In effect from
- Jul 23, 2019, 12:00 PM MDT
- Expired
- Jul 23, 2019, 8:22 PM MDT
- In force
- 8 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Box Elder County, UT, Davis County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Piute County, UT, Salt Lake County, UT, Sanpete County, UT, Sevier County, UT, Tooele County, UT, Utah County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 176 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -528 J/kg
- Mixed-layer LCL
- 3485 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
064 WWUS85 KSLC 222011 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 211 PM MDT Mon Jul 22 2019 UTZ478-492-493-495-496-230415- /O.NEW.KSLC.FW.W.0009.190723T1800Z-190724T0600Z/ Salt Lake Desert-Central Utah West Desert-Central Utah Mountains- Color Country West Desert-Color Country Mountains- 211 PM MDT Mon Jul 22 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TUESDAY TO MIDNIGHT MDT TUESDAY NIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 478...492...493...495 AND 496... The National Weather Service in Salt Lake City has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds, which is in effect from noon Tuesday to midnight MDT Tuesday night. * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 495 Color Country West Desert and Fire Weather Zone 496 Color Country Mountains. * IMPACTS...New wildfire starts due to lightning are expected. Locally strong/gusty outflow winds may contribute to rapidly spreading fires. * THUNDERSTORMS...Isolated to scattered dry thunderstorms developing early in the afternoon, lasting through the evening. Little to no rainfall is expected. * OUTFLOW WINDS...Strong/gusty winds, exceeding 40 mph, are possible near thunderstorm/shower activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
4 follow-up statements
676 WWUS85 KSLC 230449 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 1049 PM MDT Mon Jul 22 2019 UTZ478-492-493-495-496-231300- /O.CON.KSLC.FW.W.0009.190723T1800Z-190724T0600Z/ Salt Lake Desert-Central Utah West Desert-Central Utah Mountains- Color Country West Desert-Color Country Mountains- 1049 PM MDT Mon Jul 22 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TUESDAY TO MIDNIGHT MDT TUESDAY NIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 478...492...493...495 AND 496... * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 495 Color Country West Desert and Fire Weather Zone 496 Color Country Mountains. * IMPACTS...New wildfire starts due to lightning are expected. Locally strong/gusty outflow winds may contribute to rapidly spreading fires. * THUNDERSTORMS...Isolated to scattered dry thunderstorms developing early in the afternoon, lasting through the evening. Little to no rainfall is expected. * OUTFLOW WINDS...Strong/gusty winds, exceeding 40 mph, are possible near thunderstorm/shower activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
249 WWUS85 KSLC 230915 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 315 AM MDT Tue Jul 23 2019 UTZ478-492-493-495-496-232200- /O.CON.KSLC.FW.W.0009.190723T1800Z-190724T0600Z/ Salt Lake Desert-Central Utah West Desert-Central Utah Mountains- Color Country West Desert-Color Country Mountains- 315 AM MDT Tue Jul 23 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478...492...493...495 AND 496... * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 495 Color Country West Desert and Fire Weather Zone 496 Color Country Mountains. * IMPACTS...New wildfire starts due to lightning are expected. Locally strong/gusty outflow winds may contribute to rapidly spreading fires. * THUNDERSTORMS...Isolated to scattered dry thunderstorms developing early in the afternoon, lasting through the evening. Little to no rainfall is expected. * OUTFLOW WINDS...Strong/gusty winds, exceeding 40 mph, are possible near thunderstorm/shower activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
282 WWUS85 KSLC 232031 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 231 PM MDT Tue Jul 23 2019 UTZ478-492-493-495-496-240445- /O.CON.KSLC.FW.W.0009.000000T0000Z-190724T0600Z/ Salt Lake Desert-Central Utah West Desert-Central Utah Mountains- Color Country West Desert-Color Country Mountains- 231 PM MDT Tue Jul 23 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 478...492...493...495 AND 496... * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 495 Color Country West Desert and Fire Weather Zone 496 Color Country Mountains. * IMPACTS...New wildfire starts due to lightning are expected. Locally strong/gusty outflow winds may contribute to rapidly spreading fires. * THUNDERSTORMS...Isolated to scattered dry thunderstorms will continue to develop this afternoon, peaking in coverage this evening into the overnight hours. Little to no rainfall is expected. * OUTFLOW WINDS...Strong/gusty winds, exceeding 40 mph, are possible near thunderstorm/shower activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
348 WWUS85 KSLC 240222 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 822 PM MDT Tue Jul 23 2019 UTZ478-492-493-495-496-240330- /O.CAN.KSLC.FW.W.0009.000000T0000Z-190724T0600Z/ Salt Lake Desert-Central Utah West Desert-Central Utah Mountains- Color Country West Desert-Color Country Mountains- 822 PM MDT Tue Jul 23 2019 ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 478...492...493...495 AND 496... The National Weather Service in Salt Lake City has cancelled the Red Flag Warning. Thunderstorms have largely diminished with only an isolated thunderstorm remaining over the west desert this evening. Occasional gusts up to 40 mph will continue early this evening due to erratic outflow from showers, but will quickly diminish after sunset. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 22, 9:42 AM MDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jul 22, 9:42 AM MDT, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 942 AM MDT Mon Jul 22 2019 .SYNOPSIS...A broad area of high pressure aloft will remain centered near the four corners region through late in the week. Monsoonal moisture will spread north across the region beginning Tuesday, resulting in an increase of mainly afternoon and evening thunderstorm activity through late in the week. && .DISCUSSION...Morning water vapor and H5 analysis depict an amplified ridge across the intermountain region, with center of circulation currently oriented over the 4-corners region. A deep pool of sub-trop moisture remains in place over northern Mexico/southern Arizona, with trends slowly advecting north up the lower Colorado valley. This trend will continue moving forward with the deep moisture continuing a northward push along the western periphery of the high into extreme southern/western Utah and Nevada Tuesday, prior to encompassing the majority of the area Wednesday on. In the near term sensible weather will remain hot and dry, with maxes pushing into the triple digits along the Wasatch front during peak heating today through Tuesday, while elsewhere temps will be running some 4-7 degrees above climo. A heat advisory remains in place for the Wasatch Front/northwest Deserts, as poor overnight recovery will exacerbate conditions for the heat sensitive groups. Primary forecast problem this shift will be to delve more into the the expected moisture push moving forward. No updates made or planned this update. .PREVIOUS DISCUSSION...By Wednesday/Thursday PWAT values of 1.00" or more will cover much of the forecast area outside of the Utah/Idaho border region. The now well primed air mass should support terrain-based convection, with the potential for locally heavy rain. Dynamic forcing would greatly enhance precip, though with the still broad upper ridge in place centered on the four corners region any vorticity lobes rotating around the perimeter of the high will likely track through Nevada. Extreme southwest and northwest Utah may see enhanced dynamic support from these features, though the best chance would come at the end of the week as the upper ridge begins to weaken over the region && .AVIATION...Southeast winds at the SLC terminal are expected to become northwest between 19-20Z today. VFR conditions will prevail through the period. && .FIRE WEATHER...The ridge of high pressure has set up over the Four Corners region which will tap deep moisture over old Mexico and bring it northward reaching Utah by Tuesday. Initially these storms are expected to be dry producing strong gusty winds but by Tuesday night moisture will increase and most storms will be producing rain. The moisture influx producing wetting rains in most cases will continue Wednesday through Thursday across southern and central Utah with the northern tier most likely remaining dry. However, a disturbance at mid levels moving around the high is expected to move into northern Utah by Friday morning which will give northern Utah the best chance for rain. A short wave moving across the Northern Rockies will squash the high and bring a drier west to Northwest flow across the region by Saturday and Sunday, although lingering thunderstorms are possible over the mountains and eastern zones. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...Heat Advisory until midnight MDT Tuesday night for UTZ002>005. WY...None. && DISCUSSION/AVIATION...Merrill/Verzella PREVIOUS DISCUSSION...Conger/Struthwolf For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 22, 5:36 AM MDT, 8 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 536 AM MDT Mon Jul 22 2019 UTZ001>016-019>021-517-518-WYZ021-231200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 536 AM MDT Mon Jul 22 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Strong high pressure aloft locked in over the intermountain region will generate hot temperatures across the outlook area today. High temperatures this afternoon will range from the 90s to low 100s, with readings around 105 in the Dixie region of extreme southwest Utah. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Hot temperatures will continue on Tuesday as strong high pressure aloft persists throughout the intermountain region. Moisture will spread northward across the area beginning Tuesday. This moisture will remain over the outlook area through the end of the week. Showers and thunderstorms will increase in areal coverage with the increase in moisture. Locally heavy rainfall could develop out of some of the stronger showers and thunderstorms late in the week. Showers and thunderstorms, some capable of heavy rain, will persist across southern and eastern Utah this weekend. Somewhat drier air across northern Utah will reduce the threat of showers and storms this weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Red Flag Warnings in Utah, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.